Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'm off PROZAC ... ArthurGibson

Posted by HIBA on January 15, 2003, at 1:39:29

In reply to I'm off PROZAC ..., posted by ArthurGibson on January 14, 2003, at 3:28:49

Dear Arthur,

Thank you for your post. There is no scarcity of antidepressants in the world. I myself have experimented with ten different brands and if there ever was an antidepressant which helped me to overcome depression without causing much sexual difficulties, my vote will go to that old ELAVIL.(But unfortunately elavil has got some other seious side effects which prompted me to stop it).

I don't believe SSRIs work for everyone. Again I willl never discourage anyone who is being helped with them. Major depression is a true hell and if a drug works, it may not be fun enough to come off that stuff. Let it be an antidepressant or a benzodiazepine what is to be valued is the patient's response. I know there are thousands still enjoy the antidepressant effects of prozac and similar SSRIs. But when prozac first hit the market in the late 80s, some scientists expressed their concern over the long-term effects of the same drug, because long-term effects will only be revealed after an extended period of time. Now almost fourteen years later, SSRIs are no more being considered as innocuous by many psychiatrists. Tolerance to their good effects often occur and unfortunately their bad effects remain and survive. Some seious effects are also being noticed like Inner ear damage, parkinsonism, persistent sexual dysfunction. Sexual dysfunction was noticed earlier, but the persistence is being discovered now, that even after stopping the drug, some patients do not retain their normal sexual function. Even after months of taking the last dose, some testify their sexual function is nowhere near to pre-ssri level. Yes, it could be right. I myself tried a five month prozac free period and my diminished libido remained the same.

I haven't yet tried the newcomer (Fish oil). I don't know whether it is available here. But at first I must know how to come off prozac without experiencing that nothingness in my mind. True, prozac is the easiest SSRI to come off, but my case is quite exceptional.

But still I am not alone in this universe. When I go through the posts in this great board, I realize the fact of human sufferings. I recognize the hardness of finding a match to our problems. The knowledge I am not alone with the sufferings doesn't relieve me, but gives me enormous courage to fight. Yes, I will fight.
HIBA


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[135922]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:HIBA thread:135490
URL: http://www.dr-bob.org/babble/20030113/msgs/135922.html